Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 31, 2001, 5:51 PM CDT for Dickson County, Humphreys County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 31, 2001, 5:51 PM CDT (22:51 UTC)
- Expired
- May 31, 2001, 6:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Dickson County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:00 PM CDT | Thunderstorm Wind 55 E | Countywide, TN | 911 center reported trees and power lines down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 312253 SVRBNA TNC043-085-312315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 551 PM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON NORTHEASTERN HUMPHREYS COUNTY IN TENNESSEE * UNTIL 615 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MCEWEN...OR ABOUT 10 MILES EAST OF WAVERLY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE 5 MILES SOUTH OF VANLEER AT 615 PM CDT. THIS THUNDERSTORM HAS BLOWN DOWN TREES IN HUMPHREYS COUNoTY. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ LAT...LON 3612 8775 3600 8754 3614 8717 3634 8751
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:16 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 31, 2:16 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT THU MAY 31 2001 FIRST MAJOR FEATURE...H5 LOW OVER IOWA MOVING SLOWLY NORTHEAST WITH A SHORTWAVE TROUGH THAT EXTENDS SSW THROUGH THE LOWER PLAINS. 2 VORT FEATURES AHEAD OF THE TROUGH...ONE LOCATED IN THE MEMPHIS AREA AND THE SECOND ...LESS DEFINED CENTER...IS LOCATED OVER SOUTH CENTRAL TEXAS. THE CONVECTION OVER WEST TENNESSEE APPEARS TO BE ASSOCIATED WITH THE VORT CENTER IN THE MEMPHIS AREA. THE SECOND MAJOR FEATURE...WELL DEFINED H5 LOW OVER SASKATCHEWAN-MANITOBA BORDER DROPPING SOUTHEASTWARD. MOVEMENT TO THE SOUTHEAST SHOULD INCREASE AS THE IOWA LOW CONTINUES TO MOVE NORTHEAST. AT THE SURFACE...SURFACE LOW IS LOCATED JUST NORTHWEST OF ST LOUIS MOVING EASTWARD AT 15 KT. A WARM FRONT EXTENDS FROM THE LOW EAST-SOUTHEAST INTO EASTERN KENTUCKY. THE ASSOCIATED COLD FRONT EXTENDS SOUTHWESTWARD THROUGH THE LOWER PLAINS INTO NORTH TEXAS. MODEL PUSH THE SURFACE LOW NORTHEASTWARD INTO THE GREAT LAKES DRAGGING THE COLD FRONT THROUGH THE MIDSTATE LATER TONIGHT AND EARLY FRIDAY MORNING. AS THE SASKATCHEWAN LOW DROPS OUT OF CANADA A SECOND FRONT MOVES TOWARD THE MIDSTATE ON SATURDAY WITH WINDS TURNING BACK TO THE NORTHWEST BY SATURDAY EVENING. ONLY A BRIEF RESPITE AS ANOTHER SYSTEM MOVES OUT OF THE PLAINS SUNDAY AND MONDAY. FWC POPS AND TEMPS LOOK VERY REASONABLE. SELS OUTLOOKED A SLIGHT CHANCE OF SEVERE. ORIGINALLY THOUGH THAT THIS MIGHT HAPPEN TODAY...BUT... MORNING CLOUDINESS HAS HELD DOWN TEMPS AND IT LOOKS LIKE WE WONT DESTABILIZE ENOUGH THIS AFTERNOON...AND...THE WIND PROFILE IS NOT REALLY CONDUCIVE TO SEVERE. AS THE FRONT APPROACHES TONIGHT...THE WIND PROFILE SHOULD IMPROVE AND THERE IS THE POSSIBILITY OF ISOLATED SEVERE IN THE PRE-FRONTAL CONVECTION. MODELS ARE ONLY PREDICTING ABOUT 20-30KT OF 0-3 KM SHEAR OVERNIGHT. THUS...I DONT THINK THAT THIS IS ENOUGH OF A POSSIBILITY TO MENTION IT IN THE ZONE PACKAGE. BNA BE 063/075 060/075 055 18822 CSV EE 062/070 055/070 050 18951 .BNA...NONE. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| May 31, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 32 min |
| May 31, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.